MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442021
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using bd bactec¿ lytic/10 anaerobic/f culture vials (plastic) blood leaked from one bottle.No adverse impact was reported regarding the patient or user.This is report 2 of 2.
 
Additional Manufacturer Narrative
E.1 initial reporter addr 1: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: introduction: material #: 442021, lot/batch/serial #: (b)(6).Customer claim: it was reported that bactec blood bottle was dropped on floor and burst open from the capped lid.A photo of the damaged cap was received as part of the complaint documentation.Device/batch history review: batch history record review did not identify any evidence for which the customer submitted the complaint.Investigational testing/ review: satisfactory results were obtained from retention samples when visually inspected.A technical assessment was performed by the engineering department to determine whether the optima capper line and cap vision system experienced any mechanical issues or breakdowns related to damaged caps or cap defects during the manufacturing process of the aforementioned batch.Upon evaluation of breakdown and incident reports, no issues were identified with the capper or cap vision system machines on the relevant date.The investigation also, confirmed that preventive maintenance for both pieces of equipment was completed on time, as scheduled.Production reports were reviewed and indicated occasional caps chute cylinder not working properly.When this situation occurred, bottles were removed, and machine timing was adjusted accordingly.These types of events are fixed during the manufacturing process.No further actions were taken related to this event.This event should be considered as an isolated event.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also, prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.Complaint history review: a complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Conclusion/outcome: complaint is confirmed based photo provide by the customer.It is important to highlight that although the complaint was generated for catalog 442021, the cap in the photos does not correspond to a lytic/f cap.Lytic/f caps are violet, and the photo shows a blue plus aerobic/f cap instead.No corrective actions were required.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.
 
Event or Problem Description

Brand Name
BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24778462
Report Number2647876-2026-00022
Device Sequence Number6133286
Product Code MDB
UDI-Device Identifier00382904420215
UDI-Public(01)00382904420215(17)260818(10)5315179
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123903
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2026
Device Catalogue Number442021
Device Lot Number5315179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown